Alert archive / Indiana / Special Weather Statements in 2009

Special Weather Statement, NWS Northern Indiana

June 8, 2009Blackford County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 8, 2009, 11:21 PM EDT for Blackford County, Indiana. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2009, 11:21 PM EDT (03:21 UTC)
Expired
Jun 8, 2009, 11:45 PM EDT
In force
24 min
Issued by
NWS Northern Indiana

County Blackford County, IN

The radar

The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:35 PM EDTHAIL 0.5Hartford City, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1053 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KIWX 090321
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EDT MON JUN 8 2009

INZ026-032>034-090345-
BLACKFORD IN-GRANT IN-JAY IN-WELLS IN-
1121 PM EDT MON JUN 8 2009

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTFORD CITY...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  PENNVILLE...
  MILL GROVE...
  TRENTON...KEYSTONE AND DILLMAN...
  BALBEC...FIAT AND NOTTINGHAM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4059 8554 4062 8509 4042 8509 4039 8544
      4039 8553
TIME...MOT...LOC 0321Z 264DEG 21KT 4049 8540

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 8, 7:25 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 8, 7:25 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EDT MON JUN 8 2009

.AVIATION...
SCT TSRA HAVE BEEN OCRG ALONG PRE-FRONTAL TROF LOCATED FROM JYM-
MTO AT 23Z. CDFNT MOVG ACROSS SRN LM AND NE IL ATTM. LINE OF TSRA
ALONG THE FRONT MOVG INTO SWRN MI WITH SCT CELLS FARTHER SW WHICH
MAY FILL IN THIS EVE AS THE FRONT MOVES THROUGH UNSTABLE AIRMASS
OVER NRN INDIANA. THUS, CONTD WITH TEMPO TSRA IN THE TERMINALS
AHEAD OF THE FRONT THIS EVE. BEHIND THE CDFNT A LARGE AREA OF MVFR
CIGS SHOULD OVERSPREAD THE AREA LATE TONIGHT. MODELS SUGGEST SOME
LOWERING OF THIS CLOUD DECK WITH IFR CONDITIONS PSBL, BUT FOR NOW
LEANED TOWARD PERSISTENCE AND KEPT IN LOW MVFR RANGE. THIS
STRATUS/STRATO CU SHOULD DISSIPATE OR MOVE OUT OF THE AREA MIDDAY
TUE WITH VFR CONDITIONS IN THE AFTN.

&&

.PREV DISCUSSION... /ISSUED 422 PM EDT MON JUN 8 2009/

SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...

CONTD MAIN THEME FM ERL UPDATE. AT LEAST MINIMAL SVR THREAT CONTS
THIS AFTN/EVE AS SCT TSRA STARTING TO FIRE ACRS NRN IL. MODIFIED
18 UTC KILX SNDG AND LTST MESOANAL WITH 2000-3000 J/KG SBCAPES AND
40-45 KT DEEP LYR SHEAR FM NRN IL SSW AHEAD OF SFC FNT TO MUCH HIR
INSTABILITY ACRS SERN MO WHERE LWR 70S SFC DPS RESIDE. LINE
SEGMENT TSRA BEGINNING TO MATERIALIZE ACRS FAR SWRN MI-NWRN IN-
KIKK WITH TWO OTHER LINES FURTHER NW TO SRN WI. LONE SUPERCELL
ASSCOD WITH WARM FNT WELL NORTH OF CWA. WITH MORE MEAGER
DOWNSTREAM INSTABILITY/SHEAR ENVIRON ACRS CWA ANTICIPATE ISOLD SVR
RISK THROUGH EVE WITH PRIMARY DMG WIND THREAT AND SLGHTLY LESS
RISK OF HAIL TO ONE INCH. ORGANIZED STRONG UPDRAFTS LARGELY TIED
TO DIURNAL CYCLE AND SHOULD BEGIN TO WANE BTWN 00-02 UTC. LKLY
POPS STILL WARRANTED ENTIRE CWA AS STRONG WAVE INTO ECNTL MO PER
WV IMAGERY FORCES DEEP PREFNTL CONVERGENCE INTO HIGH THETA-E/PWAT
AIR AS ADDNL STORMS SHOULD FORM THIS EVE FURTHER S...DOWNSTATE IL
INTO MO. TWEAKED TEMP TREND W/SLOWER FALL THIS EVE/EARLY AM WITH
MOST LOWS NOT REACHED UNTIL 12-13 UTC AS SFC FNT NOT REACHING FAR
SERN CWA TIL AFT 09 UTC. SOME BR/FG POTNL SPCLY SERN CWA GIVEN
HIGH XOVER TEMPS...THOUGH THOROUGH SCOURING/SFC DPS FALLING IN
TANDEM TO PRECLUDE MENTION ATTM. DRY POST FNTL DAY FOR TUE WITH
FNT STALLING ALONG OH RVR VLY. SOME CONCERN FOR AN MCS TO TRUDGE
INTO WRN CWA IN FAST ZONAL FLOW TWRD DYBREAK WED...THOUGH ATTM
FOLLOWING CONSISTENCY WITH PREFERRED SLOWER NAM/SREF VS GFS SOLN.

LONG TERM.../WEDNESDAY THROUGH MONDAY/...

WEDNESDAY FINDS THE CWA BETWEEN UPPER TROF OVER SOUTH CENTRAL CANADA
AND PERSISTENT RIDGING OVER THE WESTERN GULF COAST WHILE ANOTHER
TROUGH CONTINUES TO BE POSITIONED OVER THE PACIFIC COAST.
SANDWICHED BETWEEN THESE FEATURES THE CWA HAS WESTERLY FLOW ALOFT
ABOVE A STRUNG OUT LLEVEL BAROCLINIC ZONE THROUGH THE OHIO VALLEY.
RIPPLES OF ENERGY WILL SLIDE ALONG IT THROUGH THURSDAY NIGHT WITH
CONTINUED TIMING DIFFERENCES AFFECTING THE DETAILS.  UNTIL SFC RIDGING
PUSHES THE BNDRY TO OUR SOUTHEAST...POP CHANCES ARE NEEDED WITH A
SOUTHERN WEIGHT IN TIME AS THE BNDRY SAGS SLOWLY BEFORE THE FINAL
PUSH.

GFS FASTER AND FURTHER NORTH THEN THE SREF/00Z ECMWF...BRINGING IN
LEAD WAVE EARLY TUESDAY NIGHT...WITH ANOTHER WED NIGHT SOMEWHAT
FURTHER SOUTH. WILL CONTINUE TO LEAN WITH SREF/ECMWF WITH POPS
BEGINNING WED...TRENDING SOUTHERLY THROUGH THURSDAY NIGHT. RIDGE
BUILDING IN FOR FRIDAY IS PROGRESSIVE WITH SOUTHERLY LLEVEL FLOW
RETURNING QUICKLY ON SATURDAY / SATURDAY NIGHT DEPENDING ON MODEL
PREFERENCE AHEAD OF THE NEXT SYSTEM PROGGED TO MOVE IN NEAR END OF
PD. SIGNIFICANT TIMING DIFFERENCES IN GFS/EC PROGS AND WILL FAVOR
SLOWER ECMWF AND LEAVE END OF PD DRY.

AVIATION...18Z TAFS
BAND OF SHOWERS/EMBEDDED LIGHTNING NOW INTO FWA SHOULD MOVE THROUGH
AND OUT OF THE AREA BY/AROUND 1815/1830Z. BRIEF MVFR/IFR
RESTRICTIONS POSSIBLE AS THIS MOVES THROUGH. OTHERWISE...EXPECT A
2 TO 3 HOUR LULL IN THE SHOWER/STORM THROUGH 20/21Z. SCT
SHOWERS/STORMS BEGINNING TO DEVELOP ALONG/AHEAD OF A SFC CDFNT AND
MID-LEVEL SPEED MAXIMA ACROSS CENTRAL IL WILL LIKELY AFFECT/MOVE
EASTWARD INTO THE REGION LATE THIS AFTN INTO THIS EVENING. BEST
CHANCE FOR TSRA/RESTRICTIONS WITH CDFNT...SOME STRONG...HIGHLIGHTED
BY TEMPO GROUPS AT BOTH SBN/FWA BTW 20Z AND 02Z THIS EVE. DRY
AFTER FROPA LATE THIS EVE AND EARLY OVERNIGHT. WINDS WILL VEER TO
THE NW AFTER THE FROPA WITH MVFR STRATO CU SETTLING IN AS LL
MOISTURE GETS TRAPPED UNDER A DEVELOPING SUBSIDENCE INVERSION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...LUDINGTON
AVIATION...JT
Hazardous weather outlook, Jun 8, 4:41 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM EDT MON JUN 8 2009

LMZ043-046-092045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 PM EDT MON JUN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...PARTICULARLY THIS
AFTERNOON AND EVENING. DAMAGING WIND GUSTS TO 50 KNOTS IS THE
PRIMARY RISK FROM ANY SEVERE STORMS THAT DEVELOP. HAIL TO ONE
INCH IN DIAMETER IS ALSO POSSIBLE.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO PERSIST UNTIL
THIS EVENING. FREQUENT WIND GUSTS TO 25 MPH ARE POSSIBLE THIS
AFTERNOON...ALONG WITH WAVES UP TO 3 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.
SEVERE WEATHER IS NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ006>009-017-018-026-027-034-MIZ079>081-OHZ001-002-004-005-015-016-
024-025-092045-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WELLS-ADAMS-JAY-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...BLUFFTON...OSSIAN...DECATUR...BERNE...
PORTLAND...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
441 PM EDT MON JUN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING. WIND
GUSTS TO 40 MPH AND HAIL TO ONE HALF INCH DIAMETER ARE POSSIBLE IN
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-012>016-020-022>025-032-033-MIZ077-078-092045-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-BLACKFORD-
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...MARION...HARTFORD CITY...
MONTPELIER...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS
441 PM EDT MON JUN 8 2009 /341 PM CDT MON JUN 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING. THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...PARTICULARLY LATE THIS
AFTERNOON INTO EARLY EVENING. ISOLATED DAMAGING WIND GUSTS TO 60
MPH IS THE PRIMARY RISK FROM ANY SEVERE STORMS. HAIL TO ONE INCH
IN DIAMETER IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 8, 10:09 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT MON JUN 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             HOAGLAND                40.95N  84.99W
06/08/2009  M0.25 INCH       ALLEN              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0902650

REHBEIN
Special weather statement, Jun 8, 10:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 PM EDT MON JUN 8 2009

INZ018-026-027-OHZ015-024-090315-
ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH-WELLS IN-
1030 PM EDT MON JUN 8 2009

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONROEVILLE...OR 9 MILES
NORTHWEST OF DECATUR...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  MONROEVILLE...
  CONVOY...
  TILLMAN AND ZULU...
  TOWNLEY...
  DIXON AND MCGILL...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 5 AND 17.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

VERY HEAVY RAIN IS FALLING WITH THIS STORM WITH PONDING OF WATER
LIKELY ON AREA ROADWAYS.  PLEASE USE EXTRA CAUTION WHEN TRAVELING IN
THIS AREA THIS EVENING.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4104 8504 4105 8440 4083 8441 4086 8511
      4096 8520
TIME...MOT...LOC 0229Z 272DEG 32KT 4095 8498

ARNOTT
Special weather statement, Jun 8, 10:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT MON JUN 8 2009

INZ025>027-032-090345-
ADAMS IN-GRANT IN-HUNTINGTON IN-WELLS IN-
1053 PM EDT MON JUN 8 2009

AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF BLUFFTON...MOVING EAST AT 25
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  BERNE...
  MONROE...
  MOUNT ZION...
  LIBERTY CENTER AND ROCKFORD...
  WELLSBURG...PONETO AND UNIONDALE...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 72 AND
84.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4086 8511 4085 8487 4063 8483 4060 8550
      4077 8553
TIME...MOT...LOC 0253Z 262DEG 23KT 4070 8539

ARNOTT
Local storm report, Jun 8, 11:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EDT MON JUN 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             WARREN                  40.68N  85.43W
06/08/2009  M0.50 INCH       HUNTINGTON         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0902651

ARNOTT
Local storm report, Jun 8, 11:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 PM EDT MON JUN 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             BLUFFTON                40.74N  85.17W
06/08/2009  E0.25 INCH       WELLS              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0902652

ARNOTT
Special weather statement, Jun 8, 11:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EDT MON JUN 8 2009

INZ026-032>034-090345-
BLACKFORD IN-GRANT IN-JAY IN-WELLS IN-
1121 PM EDT MON JUN 8 2009

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTFORD CITY...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  PENNVILLE...
  MILL GROVE...
  TRENTON...KEYSTONE AND DILLMAN...
  BALBEC...FIAT AND NOTTINGHAM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4059 8554 4062 8509 4042 8509 4039 8544
      4039 8553
TIME...MOT...LOC 0321Z 264DEG 21KT 4049 8540

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:01 PM EDTSpecial Weather StatementIWXWabash29 min
Jun 8, 9:06 PM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Miami, Wabash, Whitley39 min
Jun 8, 9:26 PM EDTSpecial Weather StatementIWXAllen49 min
Jun 8, 9:35 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells55 min
Jun 8, 10:53 PM EDTSpecial Weather StatementIWXAdams, Wells52 min
Jun 9, 12:22 AM EDTSpecial Weather StatementIWXBlackford, Jay23 min
Jun 9, 1:14 AM EDTAreal Flood AdvisoryIWXBlackford, Grant, Jay2 hr
Jun 8, 10:30 PM EDTSpecial Weather StatementIWXVan Wert45 min
Jun 8, 11:35 PM EDTSpecial Weather StatementIWXVan Wert40 min
Jun 9, 12:15 AM EDTSpecial Weather StatementIWXAllen45 min
Jun 8, 8:19 PM EDTSpecial Weather StatementIWXHillsdale26 min
Jun 8, 8:24 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale66 min
Jun 8, 8:47 PM EDTTornado WarningIWXHillsdale31 min
Jun 8, 9:03 PM EDTSpecial Weather StatementIWXBranch27 min

Nearby

Special Weather Statements in Indiana, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.